MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy
Model Number VXAK0107
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.It was not available because the healthcare facility is unavailable to provide the lot number.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
It was reported that pericardial effusion, cardiac perforation occurred.During a left atrial appendage (laa) closure procedure using a watchman flx pro in a patient with atrial fibrillation, versacross connect pigtail rf wire was used with a non-boston scientific sheath and catheter to perform transseptal puncture.The initial attempt to advance the non-boston scientific sheath across the septum was unsuccessful.The versacross pigtail rf wire was withdrawn into the right atrium, and a second transseptal puncture was performed inferior to the original puncture site.Following successful transseptal puncture using the versacross pigtail rf wire, the non-boston scientific sheath, pigtail catheter were advanced.Contrast injection demonstrated contrast within the pericardial space, resulting pericardial effusion.Transesophageal echocardiography (tee) confirmed compression of the heart due to fluid accumulation within the pericardial space.A pericardiocentesis was performed, and bright red blood was aspirated and transfused back to the patient.An atrial septal defect (asd) closure device was implanted.The reported perforation site was the posterior wall; however, a specific perforation point was not visualized.The patient was receiving plavix therapy.The planned laa closure device was not deployed, and no surgical intervention was required.The patient was managed with pericardiocentesis and asd closure device placement.
 
Event or Problem Description
It was reported that pericardial effusion, cardiac perforation occurred.During a left atrial appendage (laa) closure procedure using a watchman flx pro in a patient with atrial fibrillation, versacross connect pigtail rf wire was used with a non-boston scientific sheath and catheter to perform transseptal puncture.The initial attempt to advance the non-boston scientific sheath across the septum was unsuccessful.The versacross pigtail rf wire was withdrawn into the right atrium, and a second transseptal puncture was performed inferior to the original puncture site.Following successful transseptal puncture using the versacross pigtail rf wire, the non-boston scientific sheath, pigtail catheter were advanced.Contrast injection demonstrated contrast within the pericardial space, resulting pericardial effusion.Transesophageal echocardiography (tee) confirmed compression of the heart due to fluid accumulation within the pericardial space.A pericardiocentesis was performed, and bright red blood was aspirated and transfused back to the patient.An atrial septal defect (asd) closure device was implanted.The reported perforation site was the posterior wall; however, a specific perforation point was not visualized.The patient was receiving plavix therapy.The planned laa closure device was not deployed, and no surgical intervention was required.The patient was managed with pericardiocentesis and asd closure device placement.It was further reported that the patient remained hospitalized overnight for observation and was discharged the following day.The patient was reported to be recovering as expected.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.It was not available because the healthcare facility is unavailable to provide the lot number.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of e0619 pericardial effusion, e0604 cardiac perforation, and a2304 off-label use.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review: the lot number was not provided; therefore, a ship history of previous lots sent to the customer were reviewed.The manufacturing batch record review confirmed that the devices met all material, assembly, and performance specifications.Labeling review: based on the information provided, there was evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Risk review: a risk review performed for the versacross connect access solution device confirmed that the events of e0619 pericardial effusion, e0604 cardiac perforation, and a2304 off-label use are known events defined in the product risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific has assigned an investigation conclusion code of failure to follow instructions and supporting evidence that came to this conclusion.Boston scientifics investigation findings where tsp was performed using a different non-boston scientific sheath which is considered off label use as per the ifu.The adverse events are known inherent risk of device; therefore, known inherent risk of device added.The device met all requirements prior to being approved for final distribution/sale and there was evidence to suggest that the instructions for use (ifu) was not followed.Additional information to section b5.

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key25874102
Report Number2124215-2026-38735
Device Sequence Number18157017
Product Code DXF
UDI-Device Identifier00685447019497
UDI-Public(01)00685447019497
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0107
Device Catalogue NumberVXAK0107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date07/20/2026
Supplement Report FDA Received Date09/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale